MAUDE Adverse Event Report: KIRWAN DISPOSABLE 23GA VITRECTOMY CUTTER; VITRECTOMY, INSTRUMENT CUTTER

KIRWAN DISPOSABLE 23GA VITRECTOMY CUTTER; VITRECTOMY, INSTRUMENT CUTTER
Model Number NGP0023
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e1 - telephone number: (b)(6).The device was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during procedure while using the device, a foreign material like a white solid, flowed back from the suction opening and entered the patients eye.The foreign material was removed from the eye.Procedure was successfully completed with backup and there was no patient injury.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: july 25th, 2024.Section h3 - device evaluated by manufacturer? yes.Device evaluation: initial observations before attempting to duplicate the failure: petrolatum-like material was found on the cutter near the port.Failure was duplicated.Functional tests were performed for aspiration, retraction, closure and single cut, probe successfully passed all tests.The original reason for investigation was addressed, failure was successfully duplicated as petroleum-like material was found near the port of the cutter.Root cause analysis: a review of the customer-provided video footage and failure analysis of the returned device concluded that the foreign substance that leaked out of the probe was likely petrolatum, a lubricant, and a processing agent used during the probe assembly in manufacturing.Mid labs has fully assessed and identified the health hazards of all manufacturing/processing agents, including the petrolatum, and determined that the overall toxicity effect of the vitreous cutter is negligible and considered biocompatible for use as intended.Further investigation has been initiated to identify the root cause in the manufacturing process and based on the outcome of this further investigation, action plans will be developed.Conclusion: although a definitive root cause has not been confirmed at this time, johnson & johnson surgical vision, inc.Will continue to monitor these types of events.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
DISPOSABLE 23GA VITRECTOMY CUTTER
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
KIRWAN
180 enterprise dr.
marshfield
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19704176
Report Number3012236936-2024-000185
Device Sequence Number14362950
Product Code MLZ
UDI-Device Identifier05050474534100
UDI-Public(01)05050474534100(17)260529(10)60466712
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2026
Device Model NumberNGP0023
Device Catalogue NumberNGP0023
Device Lot Number60466712
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown